RUSSELL B. LEFTWICH, M.D.; RONALD A. SIMON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We wish to comment on the letter on hypersensitivity to cimetidine that appeared in the July issue (1). The patient developed urticaria and angioedema 30 minutes after a third intravenous dose of cimetidine. She had not received this medication previously and the first dose had presumably been administered approximately 12 hours earlier. The authors suggest that the reaction was a type I hypersensitivity reaction to cimetidine. This suggestion would seem untenable because the time needed to develop a primary antibody response is considerably longer than 12 hours and is on the order of days.
A pruritic, erythematous,
LEFTWICH RB, SIMON RA. Cimetidine Hypersensitivity. Ann Intern Med. 1982;97:620–621. doi: https://doi.org/10.7326/0003-4819-97-4-620_2
Download citation file:
Published: Ann Intern Med. 1982;97(4):620-621.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use